Alert archive / California / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 17, 2007, 3:29 PM PST for Inyo County, California. It took effect at Dec 18, 2007, 4:00 AM PST. It was in force for 17 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2007, 3:29 PM PST (23:29 UTC)
- In effect from
- Dec 18, 2007, 4:00 AM PST
- Expired
- Dec 18, 2007, 8:40 PM PST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 10:30 AM PST | SNOW 6 | Aspendell, CA | SNOWING MODERATELY AT TIME OF REPORT |
| Dec 18, 3:35 PM PST | HEAVY SNOW 12 | Aspendell, CA | STILL SNOWING AT TIME OF REPORT |
| Dec 18, 8:05 PM PST | HEAVY SNOW 13 | Aspendell, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1995 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 172329 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 329 PM PST MON DEC 17 2007 CAZ519-181230- /O.UPG.KVEF.WS.A.0007.071218T1200Z-071219T1200Z/ /O.NEW.KVEF.WS.W.0003.071218T1200Z-071219T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 329 PM PST MON DEC 17 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM WILL MOVE ACROSS CALIFORNIA TUESDAY AND TUESDAY NIGHT PRODUCING SNOW AND STRONG WINDS OVER HIGHER ELEVATIONS OF THE SIERRA. SNOW WILL BE HEAVY AT TIMES ABOVE 6000 FEET...ESPECIALLY TUESDAY AFTERNOON AND EVENING. TOTAL SNOWFALL AMOUNTS UP TO 18 INCHES ARE LIKELY. IN ADDITION...WESTERLY WINDS GUSTING UP TO 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME SNOW SHOWERS MAY LINGER WEDNESDAY BUT NO SIGNIFICANT SNOWFALL IS EXPECTED. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ018-019-181230- /O.NEW.KVEF.SN.Y.0017.071218T1800Z-071219T1200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 329 PM PST MON DEC 17 2007 ...SNOW ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY. A PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TUESDAY WITH MOISTURE INCREASING OVER SOUTHERN NEVADA. THERE WILL BE A CHANCE OF HIGH ELEVATION SNOW OVER THE SPRING MOUNTAINS AND SHEEP RANGE TUESDAY MORNING BUT SNOW WILL BECOME MORE WIDESPREAD BY THE AFTERNOON. SNOWFALL WILL CONTINUE THROUGH TUESDAY NIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES ABOVE 7000 FEET...ESPECIALLY TUESDAY NIGHT WITH STORM TOTAL SNOWFALL UP TO 10 INCHES. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
5 follow-up statements
000 WWUS45 KVEF 180009 WSWVEF URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE LAS VEGAS NV 409 PM PST MON DEC 17 2007 CAZ519-181330- /O.UPG.KVEF.WS.A.0007.071218T1200Z-071219T1200Z/ /O.NEW.KVEF.WS.W.0003.071218T1200Z-071219T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 409 PM PST MON DEC 17 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY ABOVE 6000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM WILL MOVE ACROSS CALIFORNIA TUESDAY AND TUESDAY NIGHT PRODUCING SNOW AND STRONG WINDS OVER HIGHER ELEVATIONS OF THE SIERRA. SNOW WILL BE HEAVY AT TIMES ABOVE 6000 FEET...ESPECIALLY TUESDAY AFTERNOON AND EVENING. TOTAL SNOWFALL AMOUNTS UP TO 18 INCHES ARE LIKELY. IN ADDITION...WESTERLY WINDS GUSTING UP TO 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME SNOW SHOWERS MAY LINGER WEDNESDAY BUT NO SIGNIFICANT SNOWFALL IS EXPECTED. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ018-019-181330- /O.NEW.KVEF.SN.Y.0017.071218T1800Z-071219T1200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 409 PM PST MON DEC 17 2007 ...SNOW ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY. A PACIFIC STORM SYSTEM WILL MOVE INTO CALIFORNIA TUESDAY WITH MOISTURE INCREASING OVER SOUTHERN NEVADA. THERE WILL BE A CHANCE OF HIGH ELEVATION SNOW OVER THE SPRING MOUNTAINS AND SHEEP RANGE TUESDAY MORNING BUT SNOW WILL BECOME MORE WIDESPREAD BY THE AFTERNOON. SNOWFALL WILL CONTINUE THROUGH TUESDAY NIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. SNOW MAY BE HEAVY AT TIMES ABOVE 7000 FEET...ESPECIALLY TUESDAY NIGHT WITH STORM TOTAL SNOWFALL UP TO 10 INCHES. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 181150 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 348 AM PST TUE DEC 18 2007 CAZ519-181900- /O.CON.KVEF.WS.W.0003.071218T1200Z-071219T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 348 AM PST TUE DEC 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. A STRONG PACIFIC STORM MOVING INTO CALIFORNIA TODAY WILL PRODUCE SNOW AND STRONG WINDS OVER THE SOUTHERN SIERRA. SNOW WILL BEGIN TO FALL THIS MORNING THEN IS EXPECTED TO BECOME HEAVY AT TIMES ABOVE 6000 FEET THIS AFTERNOON AND EVENING. TOTAL SNOWFALL AMOUNTS UP TO 18 INCHES ARE LIKELY. IN ADDITION...WESTERLY WINDS GUSTING UP TO 50 MPH ARE LIKELY AS THIS STORM MOVES THROUGH WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME SNOW SHOWERS MAY LINGER WEDNESDAY BUT NO SIGNIFICANT SNOWFALL IS EXPECTED. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ018-019-181900- /O.EXT.KVEF.SN.Y.0017.071219T0000Z-071219T1200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 348 AM PST TUE DEC 18 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY FOR THE SOUTHERN NEVADA MOUNTAINS ABOVE 7000 FEET. A PACIFIC STORM MOVING INTO CALIFORNIA TODAY WILL BRING INCREASING MOISTURE TO SOUTHERN NEVADA MAINLY THIS AFTERNOON AND EVENING. HIGH ELEVATION FLURRIES OR LIGHT SNOW MAY OCCUR OVER THE SPRING MOUNTAINS AND SHEEP RANGE THROUGH EARLY AFTERNOON. SIGNIFICANT SNOWFALL IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. SNOW IS EXPECTED TO BE GENERALLY MODERATE BUT MAY BE HEAVY AT TIMES ABOVE 7000 FEET TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY WEDNESDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ ADAIR
000 WWUS45 KVEF 181849 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1040 AM PST TUE DEC 18 2007 CAZ519-190300- /O.CON.KVEF.WS.W.0003.000000T0000Z-071219T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1050 AM PST TUE DEC 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE AREA TODAY AND TONIGHT PRODUCING SNOW AND GUSTY WINDS IN THE SIERRA. SIX INCHES OF SNOW HAD FALLEN AS OF 1030 AM AT ASPENDELL WHICH IS AT 8500 FEET. SNOW WILL BE HEAVY AT TIMES TODAY AND THIS EVENING ABOVE 6000 FEET. WITH TOTAL SNOWFALL AMOUNTS UP TO 18 INCHES. IN ADDITION...WESTERLY WINDS GUSTING UP TO 50 MPH ARE POSSIBLE WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SOME WILL START TO TAPER OFF OVERNIGHT AND THE THREAT OF HEAVY SNOW WILL END BY EARLY WEDNESDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ018-019-190300- /O.CON.KVEF.SN.Y.0017.071219T0000Z-071219T1200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1050 AM PST TUE DEC 18 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. A PACIFIC STORM MOVING INTO CALIFORNIA TODAY WILL BRING INCREASING MOISTURE TO SOUTHERN NEVADA MAINLY THIS AFTERNOON AND EVENING. HIGH ELEVATION FLURRIES OR LIGHT SNOW MAY OCCUR OVER THE SPRING MOUNTAINS AND SHEEP RANGE THROUGH EARLY AFTERNOON. SIGNIFICANT SNOWFALL IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY EVENING AND CONTINUE OVERNIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. SNOW IS EXPECTED TO BE GENERALLY MODERATE BUT MAY BE HEAVY AT TIMES ABOVE 7000 FEET TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY WEDNESDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 182348 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM PST TUE DEC 18 2007 CAZ519-191200- /O.CON.KVEF.WS.W.0003.000000T0000Z-071219T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 348 PM PST TUE DEC 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 6000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH TONIGHT PRODUCING SNOW AND GUSTY WINDS IN THE SIERRA. TWELVE INCHES OF SNOW HAD FALLEN AS OF 330 PM AT ASPENDELL WHICH IS AT 8500 FEET. SNOW WILL BE HEAVY AT TIMES THROUGH THIS EVENING ABOVE 6000 FEET WITH ADDITIONAL SNOWFALL AMOUNTS UP TO 7 INCHES. IN ADDITION...WESTERLY WINDS GUSTING UP TO 40 MPH ARE POSSIBLE WHICH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. SNOW WILL TAPER OFF OVERNIGHT AND THE THREAT OF HEAVY SNOW WILL END BY EARLY WEDNESDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ018-019-191200- /O.CON.KVEF.SN.Y.0017.071219T0000Z-071219T1200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 348 PM PST TUE DEC 18 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 7000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A PACIFIC STORM WILL MOVE INTO NEVADA TONIGHT FROM THE WEST WITH MOISTURE INCREASING ACROSS THE SPRING MOUNTAINS AND SHEEP RANGE. SNOW IS EXPECTED TO BECOME WIDESPREAD DURING THE EVENING HOURS AND COULD BE HEAVY AT TIMES THROUGH THE NIGHT ABOVE 7000 FEET. STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY WEDNESDAY MORNING. A FEW SNOW SHOWERS MAY LINGER WEDNESDAY MORNING BUT ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 190440 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 840 PM PST TUE DEC 18 2007 CAZ519-190545- /O.CAN.KVEF.WS.W.0003.000000T0000Z-071219T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 840 PM PST TUE DEC 18 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES ABOVE 6000 FEET. SPOTTERS IN ASPENDELL REPORTED 12 TO 13 INCHES OF SNOW HAD FALLEN WITH THIS STORM. THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED...ALTHOUGH SNOW SHOWERS MAY ADD ANOTHER INCH OR TWO OF ACCUMULATION THROUGH EARLY MORNING. $$ NVZ018-019-191200- /O.CON.KVEF.SN.Y.0017.000000T0000Z-071219T1200Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 840 PM PST TUE DEC 18 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 7000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR AREAS ABOVE 7000 FEET IN THE SPRING MOUNTAINS AND THE SHEEP RANGE. REPORTS FROM MOUNT CHARLESTON AROUND 8 PM INDICATED LIGHT SNOW FALLING WITH ONLY AN INCH OR LESS OF ACCUMULATION THUS FAR. THERE WILL BE POTENTIAL FOR SIGNIFICANT SNOW LATER TONIGHT AND INTO THE EARLY MORNING HOURS...SO THE SNOW ADVISORY REMAINS IN EFFECT. STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY THROUGH THE EARLY MORNING. A FEW SNOW SHOWERS MAY LINGER INTO LATE WEDNESDAY MORNING...BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 10:40 AM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 17, 10:40 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1040 AM PST MON DEC 17 2007 .SYNOPSIS...MID AND HIGH LEVEL CLOUDS WILL INCREASE TODAY AND TONIGHT AHEAD OF A FAST MOVING PACIFIC STORM WHICH WILL BRING A CHANCE OF LIGHT RAIN AND SNOW TO MUCH OF THE REGION TUESDAY AND TUESDAY NIGHT. ANOTHER PACIFIC SYSTEM IS FORECAST TO MOVE ACROSS THE GREAT BASIN THURSDAY AND THURSDAY NIGHT. && .UPDATE...MODELS GENERATING QUITE A BIT OF PRECIPITATION OVER THE SIERRA FOR TUESDAY AND TUESDAY NIGHT. GIVEN THAT AND THE POTENTIAL FOR SOME PRETTY STRONG WINDS...HAVE DECIDED TO ISSUE A WINTER STORM WATCH. && .PREV DISCUSSION...355 AM PST MON DEC 17...SHORT TERM...THE PROGRESSIVE PATTERN IN PLACE WILL ALLOW FAST MOVING SHORTWAVES TO SLIDE ACROSS THE REGION THROUGH THE WEEK FOR GENERALLY UNSETTLED WEATHER BUT FAIRLY LOW IMPACT FOR MOST OF THE FORECAST AREA. THE 00Z GFS AND ECMWF SOLUTIONS WERE PREFERRED AND BOTH WERE IN GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH WEDNESDAY NIGHT. THE LATEST NAM SOLUTIONS WERE NOT QUITE AS DEEP WITH THE INCOMING SYSTEM TUESDAY. THE UPPER LEVEL SHORTWAVE MOVING ACROSS NORTHERN CALIFORNIA AND NORTHWEST NEVADA THIS MORNING WILL QUICKLY LIFT NORTHEAST TODAY. THE MAIN FOCUS OF THE FORECAST IS ON THE NEXT SYSTEM WHICH COULD BE SEEN DIVING THROUGH THE SOUTHERN GULF OF ALASKA NEAR 45N/140W. IT HAD ENTRAINED A SUBSTANTIAL SUBTROPICAL MOISTURE PLUME. THE TROUGH AXIS IS FORECAST TO REACH CENTRAL CALIFORNIA TUESDAY AFTERNOON THEN QUICKLY SLIDE ACROSS SOUTHERN NEVADA INTO NORTHERN ARIZONA/SOUTHERN UTAH BY 12Z WEDNESDAY. MOST OF THE PRECIPITATION SHOULD BE INTERCEPTED BY THE WESTERN SIERRA SLOPES BUT ENOUGH WILL ACCOMPANY THE CORE OF THE SYSTEM FOR LIKELY PRECIP IN THE MOUNTAINS AND LOWER CHANCES IN THE VALLEYS AND DESERTS. NEED TO KEEP AN EYE ON THE POTENTIAL FOR HIGH WINDS ON THE EAST SLOPES OF THE SOUTHERN SIERRA TUESDAY AFTERNOON AND EVENING...BUT MOISTURE AND STABILITY PROFILES WERE WORKING AGAINST A SIGNIFICANT DOWNSLOPE WIND EVENT DOWN INTO THE OWENS VALLEY. A BRIEF SHORTWAVE RIDGE IS INDUCED OVER THE REGION WEDNESDAY AHEAD OF THE NEXT DEEPER TROUGH WHICH MOVES INLAND THURSDAY. EVEN THOUGH THE FLOW IS FORECAST TO REMAIN FAIRLY MOIST WEDNESDAY...LITTLE TO NO DYNAMIC SUPPORT IN THIS PATTERN SHOULD LEAD TO VERY LITTLE CHANCE OF PRECIP FOR THE AREA WEDNESDAY. .LONG TERM...UPPER TROUGH SHIFTING SOUTH INTO NORTHERN CALIFORNIA WEDNESDAY NIGHT TO SHIFT ACROSS THE CWA THURSDAY AND THURSDAY NIGHT WITH WEAK RIDGE THEN BUILDING OVER THE CWA FRIDAY INTO EARLY SATURDAY. BOTH GFS/ECMWF IN FAIRLY GOOD AGREEMENT WITH THIS SCENARIO...BUT THEN DIVERGE FROM THIS POINT ON. GFS ENSEMBLE ALSO SHOWING VERY GOOD CONSISTENCY THROUGH 18Z SATURDAY. CONFIDENCE THEN LOWERS FROM THIS POINT ON. ECMWF TRENDING TOWARDS A SERIES OF SHORT WAVES DROPPING ACROSS THE CWA WITH ONE SATURDAY NIGHT/EARLY SUNDAY AND THE NEXT LATE ON MONDAY. GFS TRENDS FLAT RIDGE THROUGH THE WEEKEND WITH SHORT WAVE MOVING ACROSS NORTHERN AND CENTRAL NEVADA ON MONDAY. FOR NOW WILL TREND TOWARDS CURRENT FORECAST WHICH SHOWS DRY FOR SUNDAY WITH NEXT SHORT WAVE ON MONDAY PRODUCING A FEW SHOWERS ACROSS THE NORTHERN PORTION OF THE CWA. LOOK FOR INCREASE IN WINDS INTO FRIDAY AS SHORT WAVE EXITS TO THE EAST AND HIGH PRESSURE BUILDS TO THE NORTH AND THEN MAY SEEN ADDITIONAL BREEZY CONDITIONS TOWARDS THE END OF THE PERIOD. WILL CONTINUE TO TREND TEMPS BELOW MOS GUIDANCE ESPECIALLY THURSDAY AND FRIDAY AS SHORT WAVE CROSSES OVER THE AREA WITH NORTHERLY FLOW DEVELOPING BY THE END OF THE WEEK. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED OVER THE NEXT 24 HOURS WITH WINDS LESS THAN 10KTS AND VARIABLE HIGH LEVEL CLOUDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY LIGHT WINDS WITH VARIABLE HIGH LEVEL CLOUDS THROUGH TODAY WITH INCREASED MOISTURE AND POSSIBLE SHOWERS EXPECTED ACROSS THE SOUTHERN SIERRA TONIGHT AND EARLY TUESDAY MORNING...THEN SPREADING ACROSS SOUTH CENTRAL/SOUTHERN NEVADA BY TUESDAY AFTERNOON. ALSO LOOK FOR THE POSSIBILITY OF INCREASED WINDS PRODUCING MOUNTAIN WAVES/DOWNSLOPE WINDS ACROSS THE OWENS VALLEY TUESDAY AFTERNOON. .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT ZONE 519. && HARRISON/ADAIR/JENSEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 17, 6:30 AM PST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 630 AM PST MON DEC 17 2007 CAZ519-520-180800- EASTERN SIERRA SLOPES-OWENS VALLEY- 630 AM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAST MOVING PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA TUESDAY BRINGING THE POTENTIAL FOR STRONG WINDS ALONG THE EAST SLOPES TUESDAY AFTERNOON AND EVENING. SNOW ACCUMULATIONS ARE EXPECTED TO BE GENERALLY LIGHT TO MODERATE ON THE EAST SLOPES FROM BISHOP SOUTHWARD. THE NEXT STORM MOVING INTO THE WEST COAST BY THURSDAY WILL BRING ANOTHER CHANCE OF LIGHT TO MODERATE SNOWFALL AND THE POTENTIAL FOR STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. AZZ001>003-036-CAZ521>527-NVZ014>022-180800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 630 AM PST MON DEC 17 2007 /730 AM MST MON DEC 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FAST MOVING PACIFIC STORM WILL MOVE ACROSS THE REGION TUESDAY THEN AGAIN THURSDAY. THESE STORMS ARE EXPECTED TO PRODUCE MAINLY LIGHT SNOWFALL FOR THE MOUNTAINS AND GUSTY WINDS AND ISOLATED TO SCATTERED RAIN SHOWERS FOR THE VALLEYS AND DESERTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 10:51 AM PST | Winter Storm Watch | VEF | Inyo | 5 hr |
Nearby
Winter Storm Warnings in California, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.